Louisiana, 2012Tornado and Damaging Winds in Louisiana, December 25, 2012
December 25, 2012 · NWS LIX · 8 events in 6 counties and zones
A strong low pressure system moving across the middle Mississippi River Valley drove a strong cold front through the area. A squall line developed ahead of the cold front with isolated supercells ahead of the squall line.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $46,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong low pressure system moving across the middle Mississippi River Valley drove a strong cold front through the area. A squall line developed ahead of the cold front with isolated supercells ahead of the squall line. Multiple reports of severe weather were received.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Dec 25, 12:45 PM CST, 1 hour 38 minutes earlier.
Area forecast discussion, Dec 25, 12:45 PM CST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1245 PM CST TUE DEC 25 2012
.SOUNDING DISCUSSION...
RELEASED A 18Z SPECIAL FLIGHT IN SUPPORT OF ONGOING SEVERE WEATHER
OPERATIONS WITH APPROACHING COLD FRONT. THE SKY WAS MOSTLY CLOUDY
AT RELEASE WITH MODERATE CUMULUS CLOUDS IN THE AREA. AT THE
SURFACE SOUTHERLY WINDS WERE GUSTING TO AROUND 20KTS AT RELEASE
WITH RAPIDLY INCREASING WINDS WITH HEIGHT. MEAN LOW LEVEL WINDS
FROM THE SURFACE THROUGH 5K FEET ARE FROM THE SOUTH AT 40KTS. FROM
5K TO 10K FEET THE WINDS VEER SOME AND ARE FROM THE SOUTH-
SOUTHWEST AT 50KTS. STORM MOTION IS OVER 40KTS TO THE EAST. THE PW
VALUE WAS AT 0.93 INCHES. DRY AIR IS LOCATED ABOVE 550MB. THERE IS
A WARM NOSE AT 760MB. THE LIFTED INDEX OF -6.6 INDICATES LARGE
INSTABILITY. THE CAPE VALUE OF 2304 J/KG INDICATES A VOLATILE AND
UNSTABLE ENVIRONMENT. THE 0-3 KM STM REL HELICITY OF 558 ALSO INDICATES
AN ENVIRONMENT CONDUCIVE OF TORNADIC ACTIVITY.
&&
.AVIATION...
SQUALL LINE DEVELOPING OVER EAST TEXAS AND WEST LOUISIANA WILL BE
MOVING INTO THE AREA LATER TODAY. SEVERE THUNDERSTORMS WILL LIKELY
IMPACT THE AREA. ONLY INDICATION IN TAFS AT THIS TIME WILL BE TEMPO
VRB40KT TSRA GROUPS AT ALL SITES. WILL NEED AMENDMENTS TO COVER ANY
ACTUAL SEVERE THUNDERSTORMS THAT DEVELOP. OBS FROM HDC HAVE BEEN
MISSING SINCE 06Z...A TAF WAS ISSUED BASED ON GUIDANCE AND
SURROUNDING OBS...BUT AMENDMENTS WILL NOT BE DONE AS CONDITIONS ARE
EXPECTED TO CHANGE RAPIDLY AND OBS ARE STILL NOT BEING REPORTED TO
INDICATE THOSE CHANGES.
&&
.PREV DISCUSSION... /ISSUED 1049 AM CST TUE DEC 25 2012/
UPDATE...
UPDATED ZONES FOR ISSUANCE OF WIND ADVISORY...GENERALLY WEST OF
INTERSTATE 55 IN SOUTHEAST LOUISIANA. SEEING GUSTS OF 30-35 KNOTS
IN SOME AREAS WHERE SUNSHINE HAS BROKEN OUT. RAN IT UNTIL 00Z FOR
NOW...BUT WILL CONTINUE TO ASSESS FOR POTENTIAL EXTENSION BEHIND
FRONTAL PASSAGE. WILL CONTINUE WITH SEVERE WEATHER THREAT AS
CONVECTIVE LINE APPEARS TO BE GETTING ITS ACT TOGETHER IN EXTREME
EASTERN TEXAS. THIS LINE SHOULD TRANSLATE EASTWARD RATHER QUICKLY
DURING THE AFTERNOON HOURS. 35
PREV DISCUSSION... /ISSUED 827 AM CST TUE DEC 25 2012/
UPDATE...
.SOUNDING DISCUSSION...
WHILE THERE WERE A FEW ISSUES WITH THE FLIGHT THIS MORNING...A
SUCCESSFUL LAUNCH WAS STILL ACHIEVED. THE FLIGHT WAS DELAYED
AROUND 20 MINUTES DUE TO A THUNDERSTORM THAT PASSED OVER THE
STATION IN SLIDELL. ONCE THE SONDE WAS RELEASED IT WAS OBVIOUSLY
EXTREMELY DAMP AND WENT THROUGH A DRY AREA IN WHICH THE SENSOR
LIKELY COOLED RAPIDLY. PURGED ABOUT TWO MINUTES OF DATA AROUND 12K
FEET TO REMOVE THE WET-BULB EFFECT FROM THE SOUNDING.
ALL OF THAT SAID...THE SOUNDING POINTS TO WHAT HAS BEEN EXPECTED
ALL ALONG...A SIGNIFICANT SEVERE WEATHER OUTBREAK. PW VALUES ARE
UP TO AN INCH AND A QUARTER AND ARE LIKELY TO CONTINUE TO RISE.
THE LIFTED INDEX FROM THE SOUNDING WAS -7.5 WHICH SURELY POINTS
TO A HIGH SEVERE THUNDERSTORM POTENTIAL. CAPE IS MORE THAN
SUFFICIENT WITH A VALUE OF OVER 1800 J/KG AND IS LIKELY TO INCREASE
GIVEN THE HIGHER VALUES SHOWN ON THE KLCH SOUNDING. 0-3 KM SHEAR
ON THE ORDER OF 35 KNOTS WAS NOTED IN THE SOUNDING WITH WINDS OUT
OF THE SOUTH AT THE SURFACE QUICKLY SHIFTING TO THE SOUTHWEST AND
WEST. THIS IS PRODUCING STORM RELATIVE HELICITY VALUES AROUND 250
M2/S2 WHICH IS SUFFICIENT TO PRODUCE ROTATING STORMS. WET BULB ZERO
HEIGHTS ARE BELOW 10K FEET AND THE FREEZING LEVEL HEIGHT OF JUST
OVER 10K FEET ARE GOOD INDICATORS THAT LARGE HAIL COULD BE
ENCOUNTERED WITH ANY OF THESE STORMS. SOME LARGE HAIL HAS ALREADY
FALLEN WITH SOME OF THE STORMS TO OUR WEST THIS MORNING.
OVERALL...THE IDEA IS THAT THE ATMOSPHERE IS MORE THAN PRIMED FOR
SEVERE WEATHER TODAY AND IS ONLY LIKELY TO BECOME MORE FAVORABLE
AS WE MOVE INTO THE AFTERNOON HOURS WHERE A LULL IN CONVECTION
COULD ALLOW FOR ADDITIONAL SURFACE HEATING AND DESTABILIZATION OF
THE ATMOSPHERE. IT IS IMPERATIVE THAT ALL INTERESTS IN THE AREA
STAY INFORMED OF THE LATEST WEATHER INFORMATION TODAY...ESPECIALLY
IN LIGHT OF THE FACT THAT THERE WILL BE A SIGNIFICANT NUMBER OF
PEOPLE ON THE ROADWAYS AND AT EVENTS THAT MIGHT TAKE THEM AWAY
FROM THEIR NORMAL MEANS OF RECEIVING WEATHER ALERTS.
DECISION SUPPORT...
DSS CODE...ORANGE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT.
SIGNIFICANT SEVERE EXPECTED TODAY. MODERATE RISK OF
SEVERE STORMS INCLUDING DAMAGING WINDS AND TORNADOES.
TORNADO WATCH 692 IN EFFECT UNTIL 1PM CST FOR PARTS
OF THE AREA.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 37 48 27 54 / 100 10 0 0
BTR 39 52 30 57 / 100 10 0 0
ASD 43 53 30 55 / 100 10 0 0
MSY 44 51 35 55 / 100 10 0 0
GPT 44 54 32 55 / 100 10 0 0
PQL 45 55 30 55 / 100 10 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY UNTIL 6 AM WEDNESDAY FOR THE FOLLOWING ZONES:
LOWER JEFFERSON...LOWER LAFOURCHE...LOWER
PLAQUEMINES...LOWER ST. BERNARD...LOWER
TERREBONNE...ORLEANS...ST. CHARLES...UPPER
JEFFERSON...UPPER PLAQUEMINES...AND UPPER ST. BERNARD.
WIND ADVISORY UNTIL 6 PM TUESDAY FOR THE FOLLOWING ZONES:
ASCENSION...ASSUMPTION...EAST BATON
ROUGE...IBERVILLE...LIVINGSTON...POINTE COUPEE...ST.
JAMES...ST. JOHN THE BAPTIST...UPPER LAFOURCHE...UPPER
TERREBONNE...AND WEST BATON ROUGE.
GM...SMALL CRAFT ADVISORY UNTIL 3 PM WEDNESDAY FOR THE FOLLOWING
ZONES: BRETON SOUND...CHANDELEUR SOUND...LAKE BORGNE...LAKE
PONTCHARTRAIN AND LAKE MAUREPAS...AND MISSISSIPPI SOUND.
GALE WARNING FROM 6 PM TUESDAY TO 6 AM WEDNESDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL
WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
OUT 20 NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER
ATCHAFALAYA RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20
NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
PORT FOURCHON FROM 20 TO 60 NM...AND COASTAL WATERS FROM
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT
FOURCHON OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 6 PM TUESDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF
THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
60 NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.
SMALL CRAFT ADVISORY FROM 6 AM WEDNESDAY TO 3 PM WEDNESDAY FOR
THE FOLLOWING ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20
NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
FROM 20 TO 60 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA OUT 20 NM...COASTAL WATERS FROM PORT
FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER TO PORT FOURCHON OUT 20 NM.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 3 PM WEDNESDAY FOR THE FOLLOWING
ZONES: BRETON SOUND...CHANDELEUR SOUND...LAKE BORGNE...LAKE
PONTCHARTRAIN AND LAKE MAUREPAS...AND MISSISSIPPI SOUND.
GALE WARNING FROM 6 PM TUESDAY TO 6 AM WEDNESDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL
WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
OUT 20 NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER
ATCHAFALAYA RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20
NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
PORT FOURCHON FROM 20 TO 60 NM...AND COASTAL WATERS FROM
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT
FOURCHON OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 6 PM TUESDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF
THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
60 NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.
SMALL CRAFT ADVISORY FROM 6 AM WEDNESDAY TO 3 PM WEDNESDAY FOR
THE FOLLOWING ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20
NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
FROM 20 TO 60 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA OUT 20 NM...COASTAL WATERS FROM PORT
FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER TO PORT FOURCHON OUT 20 NM.
&&Hazardous weather outlook, Dec 25, 10:48 AM CST, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1048 AM CST TUE DEC 25 2012
GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-260500-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1048 AM CST TUE DEC 25 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
A DANGEROUS SEVERE WEATHER OUTBREAK EXPECTED TO IMPACT THE AREA
TODAY AS A POTENT WEATHER SYSTEM MOVES THROUGH THE LOWER
MISSISSIPPI VALLEY. THE STORM PREDICTION CENTER IS CURRENTLY
INDICATING A MODERATE RISK OF SEVERE WEATHER ACROSS AREAS THAT ARE
GENERALLY ALONG AND NORTH OF A LINE FROM DONALDSONVILLE TO
PASCAGOULA WITH A SLIGHT RISK ACROSS THE REMAINDER OF THE
AREA...WITH A SLIGHT RISK OF SEVERE WEATHER ACROSS TH REMAINDER OF
THE OUTLOOK AREA.
THE MAIN THREATS FROM ANY SEVERE THUNDERSTORMS WILL BE DAMAGING
WINDS AND TORNADOES. HOWEVER...LOCALLY HEAVY RAINFALL AND LARGE
HAIL WILL ALSO BE POSSIBLE. THERE IS ALSO AT LEAST SOME THREAT OF
SIGNIFICANT SEVERE WEATHER ACROSS MUCH OF THE OUTLOOK AREA. THIS
IS DEFINED AS STRONG TORNADOES OR WINDS STRONGER THAN 75 MPH. THE
THREAT OF SIGNIFICANT SEVERE WEATHER WOULD PRIMARILY BE DURING THE
AFTERNOON AND EVENING HOURS. SEVERE WEATHER WILL CONTINUE TO BE
POSSIBLE UNTIL A COLD FRONT SWEEPS THROUGH THE AREA LATE THIS
EVENING OR TONIGHT.
STRONG WINDS HAVE DEVELOPED ACROSS THE SOUTHWESTERN HALF OF THE
AREA AHEAD OF THE FRONT...AND A WIND ADVISORY IS NOW IN EFFECT FOR
AREAS GENERALLY SOUTH OF A LINE FROM NEW ROADS TO HAMMOND TO
NEW ORLEANS. THE WIND ADVISORY WILL REMAIN IN EFFECT UNTIL 6 PM.
STRONG WINDS WILL ALSO LEAD TO HAZARDOUS CONDITIONS OVER THE
COASTAL WATERS. SMALL CRAFT ADVISORIES ARE IN EFFECT FOR ALL
COASTAL WATERS THOUGH TONIGHT AND COULD BE EXTENDED INTO
WEDNESDAY. INITIALLY WINDS WILL BE OUT OF THE SOUTHWEST BUT AS
SOON AS THE FRONT MOVES THROUGH WINDS WILL QUICKLY BECOME
OFFSHORE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SATURDAY.
ANOTHER COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS TO THE
AREA SATURDAY. AT THIS TIME...WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED ON SATURDAY.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS REQUESTED TODAY.
95/DM
Thunderstorm Wind, St. Charles
- When
- December 25, 2:23 PM CST
- Where
- St. Charles County, Luling
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 29.930, -90.350
Tree branches and power lines were reported down in Luling. Time of event was estimated by radar.
Thunderstorm Wind, St. Charles
- When
- December 25, 2:40 PM CST
- Where
- St. Charles County, Boutte
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 29.900, -90.380
A large portion of a fence was blown down behind Wal-Mart and damage was reported to the roof of a car wash on Highway 90. Time of event estimated by radar.
Thunderstorm Wind, East Baton Rouge
- When
- December 25, 3:05 PM CST
- Where
- East Baton Rouge County, Zachary
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 30.650, -91.150
Scattered tree and large limb damage across the city of Zachary was due to straight line winds.
Thunderstorm Wind, Iberville
- When
- December 25, 3:20 PM CST
- Where
- Iberville County, Grosse Tete
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $200
- Reported by
- 911 Call Center
- Coordinates
- 30.400, -91.430
Thunderstorm winds blew down trees on Sidney Road.
Thunderstorm Wind, West Feliciana
- When
- December 25, 3:30 PM CST
- Where
- West Feliciana County, St Francisville
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 30.770, -91.380
Several trees were blown down near Highway 421 in the area of Austin Road and at Whitestown Road at Delee Road. Trees were also down on Sage Hill Road with complete road blockage.
Thunderstorm Wind, Washington
- When
- December 25, 4:25 PM CST
- Where
- Washington County, 1 mi N of Clifton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 30.934, -90.180
A tree was reported down on Highway 25 north of Clifton.
Thunderstorm Wind, Washington
- When
- December 25, 4:25 PM CST
- Where
- Washington County, Mt Hermon
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 30.950, -90.280
Trees were reported down on Highway 35.
Tornado, Jefferson
- When
- December 25, 6:20 PM CST
- Where
- Jefferson County, 1.71 mi WSW of Terrytown
- Rating
- EF0
- Path length
- 0.8 mi
- Path width
- 25 yd
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 29.875, -90.098
A weak tornado touched down in Marrero near the intersection of Barataria and LaPalco Blvd. A gas station sign was blown over and minor damage was done to a fast food restraunt drive-through canopy.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Texas, December 25, 20121 death · $771,000 · EF3 · 9 events
- Tornadoes in Mississippi, December 25, 20129 injured · $2.8 million · EF3 · 3 events
- Winter Storm and Winter Weather in Arkansas, December 25 to 26, 20121 death · $116 million · 45 events
- Tornadoes and Hail in Alabama, December 25, 20121 death · $1.5 million · EF2 · 15 events
- Tornadoes and Flash Flooding in Mississippi, December 25, 201213 injured · $838,000 · EF2 · 31 events
- Tornadoes and Flood in Louisiana, December 25 to 29, 20121 injured · $4.0 million · EF2 · 24 events
- Tornado and Damaging Wind in Louisiana, December 25, 20121 death · $100,000 · EF1 · 2 events
- Heavy Snow and Hail in Texas, December 25, 201216 injured · $1.2 million · 1 in hail · 6 events
- Winter Storm and Winter Weather in Tennessee, December 25 to 26, 20121 death · 9 events
- Tornadoes and Hail in Alabama, December 25, 20122 injured · EF2 · 21 events
- Tornadoes and Damaging Wind in Mississippi, December 25, 2012$10,000 · EF2 · 4 events
- Damaging Wind and Astronomical Low Tide in Texas, December 25 to 29, 2012$754,000 · 50 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 423978, 423977, 423981, 423983, 423984, 423985, 423986, 423987.